Alert archive / Tennessee / Special Weather Statements in 2022
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 20, 2022, 11:13 AM CDT for Cheatham County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2022, 11:13 AM CDT (16:13 UTC)
- Expired
- Aug 20, 2022, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
883
WWUS84 KOHX 201613
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1113 AM CDT Sat Aug 20 2022
TNZ025>027-201700-
Dickson TN-Davidson TN-Cheatham TN-
1113 AM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of northwestern
Davidson, east central Dickson and Cheatham Counties through NOON
CDT...
At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 10 miles northeast of Dickson, moving northeast at 30
mph.
HAZARD...Winds up to 40 mph, heavy rain and lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland City, Coopertown, White Bluff, Kingston Springs, Pegram,
Pleasant View, Beaman Park and Bells Bend.
This includes the following highways...
Interstate 40 near mile marker 207.
Interstate 24 between mile markers 29 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8699 3637 8697 3638 8697 3638 8695
3617 8680 3605 8727 3617 8733 3639 8700
TIME...MOT...LOC 1612Z 245DEG 24KT 3614 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:28 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 20, 6:28 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 628 AM CDT Sat Aug 20 2022 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 215 AM CDT Sat Aug 20 2022 Southerly flow will open up the moisture potential along with a long wave trough across the eastern US. A shortwave is embedded in the long wave trough...and as this rotates around the upper low over the Quebec Providence today and into tomorrow this will provide a greater focus for increased showers and thunderstorms for Middle TN. There will be a chance for showers and thunderstorms today...and this will increase to likely tomorrow. SPC has placed the north eastern half of the forecast area in a marginal risk for tomorrow/Sunday. The best potential will be for strong winds...however with the good shear in place there is an outside chance for a tornado. && .LONG TERM... (Sunday Night through next Saturday) Issued at 215 AM CDT Sat Aug 20 2022 Starting Monday as the long wave trough/front moves south and east...zonal flow will set up on Tuesday through at least Friday. This means more diurnally driven showers and thunderstorms can be expected. It looks like another front will move to the north Friday or Saturday slightly increasing rain chances. Right now models have this front on the dry side. The good news is the models are in excellent agreement right now. Temperatures will be around normal for the extended time frame...not bad for mid to late August. && .AVIATION... (12Z TAFS) Issued at 622 AM CDT Sat Aug 20 2022 Showers and thunderstorms will develop this morning and continue through the day. Should any storm impact terminals, MVFR/IFR vis will be possible along with MVFR cigs. Convection should decrease in coverage this evening and overnight, but chances remain possible during the TAF period. KCSV looks to see lowering cigs and potential fog tonight, down to MVFR and even IFR possible. Southerly to southwesterly winds around 10 knots can be expected during the day, becoming southerly around 5 knots after sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 88 70 88 68 / 60 40 70 50 Clarksville 88 68 86 64 / 20 40 80 40 Crossville 80 64 80 62 / 60 70 70 80 Columbia 87 68 88 66 / 70 40 80 70 Cookeville 84 67 83 65 / 60 50 90 80 Jamestown 81 64 80 63 / 60 50 70 80 Lawrenceburg 85 67 85 66 / 70 60 80 70 Murfreesboro 88 69 87 67 / 70 50 70 70 Waverly 87 68 87 66 / 70 40 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....12 AVIATION.....Barnwell
Hazardous weather outlook, Aug 20, 2:35 AM CDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 235 AM CDT Sat Aug 20 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-210745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 235 AM CDT Sat Aug 20 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe storms may be possible on Sunday. The main threat will be straight line damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tomorrow. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 20, 11:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1113 AM CDT Sat Aug 20 2022
TNZ025>027-201700-
Dickson TN-Davidson TN-Cheatham TN-
1113 AM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of northwestern
Davidson, east central Dickson and Cheatham Counties through NOON
CDT...
At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 10 miles northeast of Dickson, moving northeast at 30
mph.
HAZARD...Winds up to 40 mph, heavy rain and lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland City, Coopertown, White Bluff, Kingston Springs, Pegram,
Pleasant View, Beaman Park and Bells Bend.
This includes the following highways...
Interstate 40 near mile marker 207.
Interstate 24 between mile markers 29 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8699 3637 8697 3638 8697 3638 8695
3617 8680 3605 8727 3617 8733 3639 8700
TIME...MOT...LOC 1612Z 245DEG 24KT 3614 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:51 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Aug 20, 1:19 PM CDT | Special Weather Statement | OHX | Williamson | 41 min |
| Aug 20, 1:28 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Aug 20, 2:00 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Aug 20, 2:36 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 36 min |
| Aug 20, 3:34 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 41 min |
| Aug 20, 5:58 PM CDT | Areal Flood Advisory | OHX | Cumberland | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.